Doctor insights on:
A Few Drinks With Pain Killers
I'm 4 days post-op and when eating I get SEVERE stomach pain that lasts more than 30min.Taking pain meds with crackers. No pain when snacking?
Postop gastric pain: It sounds like you may have a postop irritation to your stomach like gastritis or an ulcer which can be common after the stresses of surgery. Try taking an antacid and see if the pain abates or an acid suppressing medication such as Zantac (ranitidine) or Prilosec which will also reduce the stomach acid that make be contributing to your pain with dissension. If those simple measures fail, see your doctor! ...Read more
What can causes a 24/7 knee pain for several months that can't relived with rest or pain killers and the pain don't increase with exercises?
One possibility: Your complaints could indicate several problems, the first abnormality that comes to mind is avascular (aseptic) necrosis of the bone within the knee joint, either distal (lower) femur or proximal (upper) tibia. Depending on degree of pain with activity or rest, an inflammatory disorder (such as gout) or even infection are possible. I'd have any pain evaluated by a doctor that occurs at rest. ...Read more
Is Tylenol (acetaminophen) with codeine a milder pain killer...just got it after root canal for a few days?
Tylenol (acetaminophen) w/ Codeine: There are different strengths of Tylenol (acetaminophen) with Codeine, but I'm thinking for a root canal, you probably received Tylenol (acetaminophen) #3 which contains 325 mg Tylenol (acetaminophen) and 30 mg of codeine. This is perfectly acceptable for root canal pain which would require a bit more than plain Tylenol (acetaminophen) but not something as strong as Vicodin or Percocet. You should do fine with what your dentist gave you. ...Read more
Can a person have a perforated ulcer without any pain? I've had two before with a lot of pain and requiring surgery. Symptoms seem similar but no pain
In doubt: If in doubt it is better to see physician for evaluation. ...Read more
Ok I have got a few diff answers on taking a few tylenol (acetaminophen) for chronic pain and then enjoying a few beers. Is it okay? Please help!
How many is a few?: The maximum recommended dose for Tylenol (acetaminophen) within 24 hours is 3000 mg ( 6 extra strength tabs). Doses above this can harm the liver, and it is not wise to take this every day. Mixing Tylenol (acetaminophen) with alcohol( a liver toxin) is not a good idea, in my opinion. ...Read moreSee 1 more doctor answer
I've had a constant headache for 2 weeks with no relief from nsaids or tylenol (acetaminophen) or rest. Nothing makes it better or worse. Dizzy, nausea, fatigue also?
A lot of pain in lower back and abdomen! Pain is off and on. Been this way for 3 weeks. Pain 8-9! Take ib and tylenol (acetaminophen) with heating pad! No other sympt?
Go to ER NOW!: Enough is enough! You are a trooper, but 8-9 out of 10 on a pain analogue scale, uncoltrolled with OTC or other meds, and a heating pad is enough torture. Go to the ER or Urgent Care Center today and get relief! There may be something going on that you won't know without a physical exam done by a doctor. Don't delay! ...Read more
Why do i experience severe chest pain after a few sips of a sweet alcoholic drink for approx 20 minutes in duration?
I have been having headache for over a week as well as lower jaw pain and pressure, taking Advil (ibuprofen) with moderate relief, any ideas?
Probably Dental: The nerve called the trigeminal nerve connects the upper, middle and lower portions of the head with deep sensation, including the teeth. When this nerve is excited, it allows you to feel pain. That pain causes the nerve to become inflamed and discomfort can be felt in a retrograde fashion to other areas the nerve supplies sensation. The ha may be due to this phenomenon. See your dentist. ...Read moreSee 1 more doctor answer
Overnight joint/muscle soreness and pain in knees/hips/wrists/neck/back in tandem with a one day 102 fever and vomiting. Paint/soreness has persisted for 1 week, other symptoms vanished next day.
Already taking ibuprophin for severe sciatica pain with very little relief, what other non narcotic pain reliver can help?
Chronic migraines , 2 a day almost faint sometimes and end up taking 6 tylenol (acetaminophen) pain killers in a row?
Prevention: The best way to treat severe migraines is by preventing them. A few categories of medicines can be useful if taken every day. Choice depends on personal preference and circumstance. Butterbur and riboflavin are over the counter and proven to work preventatively. Other over the counters can be harmful by causing analgesic rebound headache. Triptans can abort migraines but not prevent them. ...Read moreSee 2 more doctor answers
Rt shoulder pain, moderate in movement, severe to touch.Using ice, take naproxen for oa.No injury. Not improving x5 days. Concurrent with neck pain?
Will taking a tylenol 3 (acetaminophen and codeine) before getting a migraine help with the pain?
Yes: As george bush would say, a preemptive strike can be a good thing. If you feel a migraine coming on, taking an analgesic isn't a bad idea although you might want to try something less toxic than codeine. Also there are migraine specific drugs (maxalt (rizatriptan) is an example of one) that are highly effective if you take them at the first hint of an incipient migraine. Good luck! ...Read more
6 year old daughter fever 102 with abdominal pain and back ache. pain is controlled but not completely with pain reliever Motrin and Tylenol (acetaminophen).
Help I'm dying of pain. I've had front hip pain on and off for a year. Some days I'm fine other days I'm in severe pain...Vicodin and ibuprofen aren't?
Hip pain: You need to see an orthopedic surgeon and a Pain doctor. Medication management in the current toxic is going to be very difficult - the negative view on opioids that is being manifested prevents folks like you from getting proper care for pain. ...Read more
27 year old female sudden heartburn headache right rib pain and lower back pain also sweating but cold no relief with Tylenol (acetaminophen) or ibprophin and tums?
Concerning: Your symptoms are highly concerning. I recommend visiting the Emergency Room if they are persisting. ...Read more